Alert archive / Florida / River Flood Warnings in 2013
River Flood Warning 77, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Aug 6, 2013, 2:41 PM EDT for Jefferson County, Madison County, Taylor County, Florida. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2013, 2:41 PM EDT (18:41 UTC)
- Expired
- Aug 7, 2013, 11:31 AM EDT
- In force
- 21 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Jefferson County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aucilla River at Lamont (US 27) (LAMF1).
- Action stage
- 51 ft
- Minor stage
- 53 ft
- Moderate stage
- 56 ft
- Major stage
- 62 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
043 WGUS42 KTAE 061841 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 241 PM EDT TUE AUG 6 2013 ...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND TAYLOR COUNTIES .A RECALIBRATION OF THE GAGE AT LAMONT HAS RESULTED IN THE RIVER ONCE AGAIN BEING ABOVE FLOOD STAGE...EVEN THOUGH THE STAGE CONTINUES TO STEADILY RECEDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC065-079-123-071841- /O.NEW.KTAE.FL.W.0077.130806T1841Z-130809T0600Z/ /LAMF1.1.ER.130806T1314Z.130806T1600Z.130809T0000Z.NO/ 241 PM EDT TUE AUG 6 2013 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE AUCILLA RIVER AT LAMONT (US 27). * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM TUESDAY THE STAGE WAS 9.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. $$
2 follow-up statements
399 WGUS82 KTAE 071516 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1116 AM EDT WED AUG 7 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND TAYLOR COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC065-079-123-081516- /O.CON.KTAE.FL.W.0077.000000T0000Z-130809T0600Z/ /LAMF1.1.ER.130806T1314Z.130806T1600Z.130809T0000Z.NO/ 1116 AM EDT WED AUG 7 2013 THE FLOOD WARNING CONTINUES FOR THE AUCILLA RIVER AT LAMONT (US 27). * UNTIL LATE THURSDAY NIGHT. * AT 10:00 AM WEDNESDAY THE STAGE WAS 9.3 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EVENING. $$
207 WGUS82 KTAE 071531 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1131 AM EDT WED AUG 7 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND TAYLOR COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS AND CLICK ON YOUR RIVER POINT. && FLC065-079-123-071601- /O.CAN.KTAE.FL.W.0077.000000T0000Z-130809T0600Z/ /LAMF1.1.ER.130806T1314Z.130806T1600Z.130807T1515Z.NO/ 1131 AM EDT WED AUG 7 2013 THE FLOOD WARNING IS CANCELLED FOR THE AUCILLA RIVER AT LAMONT (US 27). $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 6, 10:14 AM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 6, 10:14 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1014 AM EDT Tue Aug 6 2013 .NEAR TERM [Today]... The upper level pattern continues to feature a strong high over TX ridging eastward across the Gulf Coast. Even though the eastern U.S. trough has deamplified, the forecast area remains in a northwesterly flow regime aloft. Surface analysis shows a front draped across our central zones best delineated by a north-south oriented theta-e gradient. This front is forecast to lift back north as a warm front during the day today and will help focus convective development across our northern zones. In FL, the convective trigger will once again be the sea breeze. The various WRF models show different solutions. Winds in the 1000-700 mb layer are pretty light out of the northwest this morning and are forecast to veer to the northeast by this evening. This would be a type 1 regime (light flow). Our local 06Z WRF shows late day convection getting into our far eastern zones associated with the east coast sea breeze (ECSB). The ARW and NMM do not and instead show an MCS getting into our northwestern zones late in the day. This certainly seems feasible since the Corfidi vectors for forward propagating MCS's are out of the northwest and forecast to stay that way through the day and convection has already reached northern AL. This is overall a tricky forecast because despite the various triggering mechanisms, the upper ridge may work to suppress convective development. We have have maintained a fairly uniform PoP for today to account for the synoptic boundary, ECSB and potential MCS. With the increase in deep layer moisture evident in the observed and forecast soundings, we have opted to favor convective development over suppression. SPC has the northern half of the area outlooked for 5% chance of severe storms with marginally severe wind gusts possible in this area. && .SHORT TERM [Tonight through Thursday Night]... The upper level pattern is forecast to flatten by the middle part of the week, with the low- to mid-level ridge axis becoming oriented east-west to the north of the forecast area Wednesday into Thursday. As this transition takes place, guidance indicates a final piece of energy will drop south into the forecast area during the day on Wednesday. This will likely help to enhance diurnal convection over the western half of the forecast area Wednesday afternoon, and will forecast the highest PoPs for that region. By Thursday, the flatter pattern will be fully in place, with low level east to southeast flow across the forecast area. With minimal large scale forcing apparent, have hedged toward sea breeze climo for PoPs on Thursday. With the increasing influence of the upper ridge through Thursday, temperatures will remain on the warm side, with high reaching into the lower to mid 90s each afternoon. && .LONG TERM [Friday through Monday]... The broad upper ridge will still extend across most of the Southeast at the start of the period with highest heights west of us over the Lower Mississippi Valley. A TUTT will be located over the south Florida at 00Z Friday. This feature will track west across the Gulf of Mexico reaching the TX coast on Sunday. As the low passes south of the forecast area, it will briefly enhances PoPs on Friday. The upper ridge will then regain influence over the area allowing PoPs to come down some for the weekend. Max temps will be close to normal through Friday and then rise a couple of degrees above normal from Saturday through Monday. Min temps will be at or slightly above normal through the period. && .AVIATION... [Through 12 UTC Wednesday] IFR cigs have been slow to lift this morning across South Central GA including VLD. The current thinking is that they should lift to MVFR by 16 UTC and VFR by 18 UTC. In the afternoon, scattered thunderstorms will develop across the region. Currently, only vicinity TS if forecast. Tempos will be added as necessary once developing convection gives us higher confidence on which terminals will be impacted. After 06 UTC tonight, expect MVFR at all terminals and IFR cigs at the GA terminals. Winds will remain light outside of TS. && .MARINE... Light and variable winds over the coastal waters today will become easterly by Wednesday. With high pressure settling north of the waters, east to southeast winds will then continue through the end of the week. No headlines are anticipated. && .FIRE WEATHER... Relative humidity values will remain well above critical levels so Red Flag conditions are not anticipated for the foreseeable future. Afternoon transport winds and dispersion values will remain low. && .HYDROLOGY... With the Aucilla River at Lamont now just below flood stage, all area rivers are below flood stage. Forecasts for all river points suggest river levels to either hold steady, or gradually decrease over the next several days. Widespread heavy rains are not anticipated, with scattered afternoon storms likely each day. Thus, small stream and river flooding is not anticipated to be an issue through next week. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 95 75 93 75 93 / 60 30 40 30 50 Panama City 92 77 90 76 90 / 40 20 50 20 40 Dothan 95 74 93 73 93 / 50 30 50 30 60 Albany 94 74 93 73 93 / 50 20 30 20 50 Valdosta 94 72 93 72 92 / 60 30 30 30 50 Cross City 94 72 93 72 92 / 60 30 40 30 50 Apalachicola 91 77 88 77 88 / 30 20 20 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && FIRE WEATHER...Block HYDROLOGY/SHORT TERM...Camp REST OF DISCUSSION...Wool
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:23 PM EDT | Special Marine Warning | TAE | 82 min | |
| Aug 6, 6:50 PM EDT | Special Weather Statement | TAE | Madison | 55 min |
| Aug 6, 7:13 PM EDT | Special Weather Statement | TAE | Madison | 62 min |
| Aug 6, 7:44 PM EDT | Special Weather Statement | TAE | Wakulla | 31 min |
| Aug 6, 7:52 PM EDT | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 23 min |
Nearby
River Flood Warnings in Florida, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.